Constraints on concordance measures in bivariate discrete data. (English) Zbl 1095.62065

Summary: This paper aims to investigate the constraints on dependence measures based on the concept of concordance when discrete random variables are involved. The main technical argument consists in a continuous extension of integer-valued random variables by convolution with unit support kernels.


62H05 Characterization and structure theory for multivariate probability distributions; copulas
62H20 Measures of association (correlation, canonical correlation, etc.)
Full Text: DOI


[1] Agresti, A., An Introduction to Categorical Data Analysis (1996), Wiley: Wiley New York · Zbl 0868.62008
[2] Goodman, L. A.; Kruskal, W. H., Measures of association for cross classifications, J. Amer. Statist. Assoc, 49, 732-764 (1954) · Zbl 0056.12801
[3] Kendall, M. G., The treatment of ties in rank problems, Biometrika, 33, 239-251 (1945) · Zbl 0063.03216
[5] Nelsen, R. B., An Introduction to Copulas (1998), Springer: Springer New York
[6] Scarsini, M., On measures of concordance, Stochastica, 8, 201-218 (1984) · Zbl 0582.62047
[7] Schweizer, B.; Wolff, E. F., On nonparametric measures of dependence for random variables, Ann. Statist, 9, 879-885 (1981) · Zbl 0468.62012
[8] Sklar, A., Fonctions de répartitions à \(n\) dimensions et leurs marges, Publ. Inst. Statist. Univ. Paris, 8, 229-231 (1959)
[9] Somers, R. H., A new asymmetric measure of association for ordinal variables, Amer. Sociol. Rev, 27, 799-811 (1962)
[10] Stevens, W. L., Fiducial limits of the parameter of a discontinuous distribution, Biometrika, 37, 117-129 (1950) · Zbl 0037.36701
[11] Stuart, A., The estimation and comparison of strengths of association in contingency tables, Biometrika, 40, 105-110 (1953) · Zbl 0050.36405
[12] Tchen, A. H., Inequalities for distributions with given marginals, Ann. Probab, 8, 814-827 (1980) · Zbl 0459.62010
[14] Vandenhende, F.; Lambert, P., Improved rank-based dependence measures for categorical data, Statist. Probab. Lett, 63, 157-163 (2003) · Zbl 1116.62362
[15] Yanagimoto, T.; Okamoto, M., Partial orderings of permutations and monotonicity of a rank correlation statistic, Ann. Inst. Statist. Math, 21, 489-506 (1969) · Zbl 0208.44704
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.